# SDR CA040602003

- Difficulty date: June 2, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Emb EMB-145
- Engine: Allsn AE3007A
- System (JASC): 8300 · Accessory Gearboxes
- Part: Shaft
- Part number: 23056789
- Condition: Failed
- Location: Bevel Gear
- Part time: 13,130 hours, 10,047 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) IN CLIMB AT 8000 FT A LOUD BANG WAS HEARD AND UNCOMMANDED ENGINE SHUTDOWN AND AIR RETURN AND UNEVENTFUL LANDING OCCURRED.  DISASSEMBLY OF THE ENGINE AT RRC REVEALED THAT NR 6 BEARING BEVEL DRIVING GEAR SYSTEM THAT DRIVE MODULE 05 ACCESSORY GEARBOX  HAS FAILED.  BEVEL GEAR HAS BROKEN IN PIECES AND HOLED THE FRONT FRAME, THE FRONT FRAME IS SCRAP.  SUSPECT BEVEL DRIVE SHAFT DRIVING GEARBOX IS CAUSING THE FAILURE.  SHAFT RETURNED TO INDY FOR INVESTIGATION.  2ND CASE FOR RRC OF SAME OCCURANCE REFER TO SDR 20040602002.
